A 54-year-old female asked:
Inr 6.55 coumadin (warfarin) held yesterday and today now with spontaneous bruising pain swelling right knee. repeat inr
in am should i go to er now?
2 doctor answers • 3 doctors weighed in
Emergency Medicine 24 years experience
Go to ER: If you are sure there was no impact or injury triggering the knee bruising, then you are having a complication of hi-inr. If there is pain w/in the joint w/moving, there may be bleeding in it as well as over/around it. You should be assessed for other complication risk & knee intervention need. This will help the doc decide if your inr needs lowered urgently.
5.4k viewsAnswered >2 years ago
A Verified Doctoranswered
Over 5 see MD: Coumadin (warfarin) reduces clotting, and the inr test is one that gives a scale of the likelihood of clotting to spontaneous bruising. With an inr over 5, you should seek medical advice, as it is an indicator that clotting may be severely inhibited. See md, and good luck!
5.4k viewsReviewed >2 years ago
Last updated Jun 24, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.